New Jersey, 2011

Hail and Damaging Winds in New Jersey, July 3, 2011

July 3, 2011 · NWS PHI · 15 events in 7 counties and zones

A warm front acted as a focus for strong to severe thunderstorms during the early morning of the 3rd in northwestern New Jersey and during the late afternoon and early evening of the 3rd across central New Jersey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$78,000
Crop damage
$1,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A warm front acted as a focus for strong to severe thunderstorms during the early morning of the 3rd in northwestern New Jersey and during the late afternoon and early evening of the 3rd across central New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 2, 11:07 PM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 2, 11:07 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1207 AM EDT SUN JUL 3 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA ON TODAY, THEN SLOWLY SAG SOUTH
AND STALL NEAR THE SOUTHERN PORTION OF THE AREA THROUGH EARLY NEXT
WEEK. THE BOUNDARY MAY RETURN AS A WARM FRONT ON WEDNESDAY,
FOLLOWED BY ANOTHER COLD FRONT LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE GUIDANCE SEEMS TO BE HINTING THAT THE CONVECTIVE COMPLEX OVER
SOUTHEASTERN MICHIGAN AND SOUTHERN ONTARIO WILL WEAKEN OVERNIGHT
AS IT DROPS SOUTHEASTWARD. THE SAME IS TRUE OF THE COMPLEX OVER
NORTHERN INDIANA.

HOWEVER, THE PREVIOUS OBSERVATION THAT THERE IS SOME INDICATION
THAT ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OUT AHEAD OF
THE DISSIPATING COMPLEXES DURING THE NIGHT WAS COMING TO FRUITION
NEAR MIDNIGHT. THUNDERSTORMS HAD DEVELOPED ALONG A BROKEN LINE
FROM NEAR BGM DOWN TO NEAR MRB. THEY WERE NOT GENERATING
SIGNIFICANT WINDS PER SURFACE OBSERVATIONS AT IPT AND SEG, BUT
THEY WERE GENERATING SOME HEAVY RAIN IN THE MOIST COLUMN. THE
ATMOSPHERE IS FORECAST TO STABILIZE SOME OVERNIGHT, HOWEVER THE
AXIS OF MINIMUM VORTICITY (WHICH WAS DOING A FAIR JOB OF TRACKING
THE LINE) AND THE AXIS OF H8 THETA E ADVECTION LOOK LIKE THEY WILL
MAKE FAIR PROGRESS INTO OUR FORECAST BY DAYBREAK. WE HAVE EXTENDED
THE POPS SOMEWHAT FURTHER EAST AND ADDED THE MENTION OF HEAVY
RAIN.

THERE WAS LITTLE CHANGE TO THE TEMPERATURE FORECAST. AROUND
MIDNIGHT, TEMPERATURES MAINLY WERE IN THE MID 60S TO MID 70S WITH
CLOUD COVER ON THE INCREASE. THERE WAS STILL A DECENT SURFACE
TEMPERATURE/DEW POINT SPREAD ACROSS THE REGION, SO ANY CONVECTIVE
ACTIVITY WOULD DRIVE TEMPERATURES DOWN WITHOUT THE NEED OF
DOWNDRAFTS. WE THEREFORE MAINLY LET THE MINIMUM TEMPERATURES HAVE
A CHANCE TO VERIFY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE PAST SEVERAL DAYS HAVE SHOWN SUNDAY AS BEING THE WARMEST DAY
OF THE HOLIDAY WEEKEND, BUT IT NOW LOOKS LIKE ALL INDICATIONS ARE
SHOWING SUNDAY TO POSSIBLY BE THE COOLEST DAY. WE MAY HAVE ONGOING
CLOUD COVER AND PRECIPITATION AT THE BEGINNING OF THE PERIOD, PLUS
MODELS ARE SHOWING THE RIDGE ALOFT FLATTENING OUT AS IT MOVES
EASTWARD, SO THIS MAY INITIALLY INHIBIT TEMPERATURES FROM RISING
SHARPLY EARLY IN THE DAY. HOWEVER, WHATEVER BREAKS IN THE CLOUDS
THAT DO DEVELOP WILL ALLOW SOME GOOD SURFACE HEATING, SO WE WENT
AHEAD AND STAYED CLOSE TO THE MAV MOS FOR TEMPERATURES.

REGARDING PRECIPITATION, ALL MODELS INDICATE CHANCE TO LIKELY
POPS ACROSS THE AREA AS THE COLD FRONT MOVES THROUGH. THE BOUNDARY
SHOULD BE MAKING ITS WAY INTO OUR WESTERN ZONES BY LATE MORNING
AND SLOWLY PROGRESS EASTWARD THROUGH THE DAY. HENCE THE HIGHEST
POPS ARE OUT WEST, AND THE LOWEST SOUTH AND EAST AS THE FRONT MAY
NOT MAKE IT THERE BEFORE SUNSET. MODELS ARE FORECASTING A MODEST
AMOUNT OF INSTABILITY /CAPES AROUND 1000 J/KG AND LI'S AROUND -2
TO -4/ BUT LITTLE IN THE WAY OF SHEAR /LESS THAN 20 KNOTS/.
THEREFORE WE ARE NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER.
ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE PULSE IN NATURE,
BUT MAY CONTAIN GUSTY WINDS AND SMALL HAIL, AND WITH PW VALUES
NEAR ONE AND A HALF TO ONE AND THREE QUARTERS, HEAVY RAIN IS
POSSIBLE AS WELL.

AS MENTIONED BEFORE, THE FRONTAL BOUNDARY IS EXPECTED TO SLOWLY
SAG SOUTHWARD THROUGH THE DAY AND INTO SUNDAY NIGHT. SHOWERS AND
THUNDERSTORMS COULD LAST INTO THE NIGHT, BUT WILL LIKELY DIMINISH
IN COVERAGE. A COUPLE OF SURFACE WAVES OF LOW PRESSURE MAY RIDE
ALONG THE FRONT THROUGH TUESDAY WHILE A COUPLE OF SHORT WAVES MAY
CROSS THE AREA AROUND THE SAME TIME. THIS MAY HELP CREATE SOME
PRECIPITATION ALONG CLOSE TO THE BOUNDARY MONDAY THROUGH TUESDAY.
RIGHT NOW WE ARE ONLY FORECASTING SLIGHT CHANCE, AS MOST OF THE
PRECIPITATION MAY REMAIN TO OUR SOUTH; HOWEVER, IF THE BOUNDARY
REMAINS CLOSER TO OUR AREA, WE MAY END UP WITH MORE PRECIPITATION
THAN EXPECTED, MAINLY ACROSS OUR SOUTHERN ZONES.

MONDAY AND TUESDAY ARE NOW FORECAST TO BE THE WARMEST DAYS IN THE
SHORT TERM, BUT SHOULD FEEL A LITTLE HUMID THAN SUNDAY. 500 MB
HEIGHTS AND THICKNESSES DO NOT DROP MUCH MONDAY OR TUESDAY, AND
WITH A FAIR AMOUNT OF SUNSHINE POSSIBLE ACROSS MUCH OF THE AREA,
WE SHOULD BE ABLE TO MIX OUT UP TO 850 MB AND GET TEMPERATURES
REACHING INTO THE UPPER 80S TO AROUND 90 IN MOST INLAND AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
5-WAVE GUIDANCE SHOWS TROUGHING WILL PERSIST THROUGH MUCH OF THE
PERIOD IN THE EAST AND OVER THE WEST WITH A BUILDING RIDGE ACROSS
THE MIDSECTION OF THE NATION BY MID-TERM.

OCCLUDING LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL SLOWLY
MOVE TOWARDS THE EAST DURING THE FIRST PART OF THE LONG TERM. A
WARM FRONT WILL BEGIN TO PUSH IN FROM THE SOUTH ON WEDNESDAY AND
WE WILL START TO SEE ANOTHER INCREASE IN DEW POINTS AND MOISTURE
FROM THE SOUTH AND ANOTHER CHANCE FOR UNSETTLED WEATHER BEGINS.
MAINLY FOCUSING IN ACROSS OUR SOUTHERN ZONES ON WEDNESDAY AS THE
FRONT SOUTHERLY LIFTS TOWARDS THE NORTHEAST. DID NOT WANT TO
INCREASE POPS TOO FAST TOWARDS THE NORTH ON WEDNESDAY SINCE THE
FRONT COULD POTENTIALLY LIMIT AMOUNT OF INSOLATION DUE TO CLOUD
COVER OR THE FRONT COULD LITERALLY JUMP INTO NEW ENGLAND AND HAVE
AFFECT ON OUR REGION.

THE WARM FRONT WILL MORE THAN LIKELY WAVER ACROSS THE AREA UNTIL
LATER ON THURSDAY BEFORE COMPLETELY MIXING OUT AS A COLD FRONT
SWEEPS THROUGH LATE THURSDAY NIGHT. BEING IN THE WARM SECTOR ON
THURSDAY WITH THE APPROACHING COLD FRONT WE WILL SEE CONVECTIVE
PRECIPITATION FIRE ACROSS OUR NORTHWESTERN ZONES AND MOVE DOWN
TOWARDS THE SOUTHEASTERN ZONES BY FRIDAY MORNING.

AS THE PARENT LOW OVER SOUTHERN CANADA CONTINUES TO SPIN AWAY THE
COLD FRONT BECOMES NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF
OUR CWA. MULTIPLE WAVES RIDE ALONG THIS FRONT AND CLIP THE
SOUTHERN HALF OF OUR AREA ON SATURDAY.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

WITH HIGH PRESSURE OVERHEAD AND SLOWLY PUSHING OFF TO OUR EAST,
WE WILL CONTINUE TO HAVE VFR CONDITIONS THROUGH THE EARLY MORNING
HOURS. UPPER LEVEL MOISTURE WILL WORKS ITS WAY DOWN FROM THE NORTH
AND BEGIN TO LOWER CEILING A BIT BY LATE TONIGHT...STILL VFR. WE
SHOULD START TO SEE A LOWER LEVEL BKN DECK FORMING BY DAYBREAK AS
SURFACE WINDS BECOME A BIT STRONGER AND TURN MORE TOWARDS THE
SOUTHWEST BRINGING IN MORE LOW LEVEL MOISTURE. CHANCES OF
CONVECTION WILL LINGER INTO SUNDAY NIGHT, WITH NORTHERN AND
WESTERN SECTIONS HAVING THE HIGHEST PROBABILITIES. CONDITIONS WILL
REMAIN MAINLY VFR, ALTHOUGH ANY SHOWER OR TSTM COULD REDUCE CIGS
AND VSBYS.

OUTLOOK...
THE COLD FRONT WILL DROP SLOWLY SOUTH AND EAST ACROSS THE REGION
SUNDAY NIGHT. THE THREAT OF SHOWERS AND TSTMS WILL BE ENDING BY OR
SHORTLY AFTER DAYBREAK. WHILE THE FRONT MAY LINGER TO OUR SOUTH
AND EAST ON MONDAY, NO ADDITIONAL PRECIPITATION IS EXPECTED AND
VFR CONDITIONS WILL DOMINANT. HIGH PRESSURE WILL BUILD IN FOR
TUESDAY AND WEDNESDAY KEEPING THINGS DRY WITH VFR CONDITIONS.

&&

.MARINE...
HIGH PRESSURE OVER THE REGION WILL MOVE OFFSHORE TONIGHT. WINDS
WILL BECOME S TO SW 5 TO 10 KT TONIGHT AND 10 TO 15 KT SUNDAY. A
COLD FRONT APPROACHING FROM THE NORTHWEST LATE TONIGHT AND SUNDAY
WILL CROSS THE COASTAL WATERS SUNDAY NIGHT. THE WIND WILL BECOME A
BIT GUSTY AHEAD OF THE FRONT, BOTH WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SCA CRITERIA. AS THE FRONTAL ZONE CROSSES OUR AREA,
IT COULD TRIGGER SOME SHOWERS AND TSTMS, ESPECIALLY LATE SUNDAY
AND SUNDAY NIGHT. THE FRONT WILL LIKELY STALL JUST SOUTH OF THE
COASTAL WATERS ON MONDAY WITH HIGH PRESSURE BUILDING IN FOR
TUESDAY AND WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...IOVINO/DELISI
SHORT TERM...ROBERTSON
LONG TERM...HEAVENER
AVIATION...HEAVENER/RPW
MARINE...HEAVENER/RPW
Hazardous weather outlook, Jul 2, 2:48 PM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SAT JUL 2 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-032000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
348 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-032000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Philadelphia radar (KDIX), 131 km away, was scanning. The volume nearest the first event began at 07:40 UTC.

Open the radar archive at this moment

Event by event

8 lightning, 4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Sussex

When
July 3, 2:40 AM EST
Where
Sussex County, Franklin
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
41.120, -74.600

Penny size hail fell in Franklin Township.

Thunderstorm Wind, Sussex

When
July 3, 2:50 AM EST
Where
Sussex County, 1.06 mi WNW of Ogdensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
41.087, -74.618

A severe thunderstorm knocked down numerous trees in Sparta Township on and around West Mountain Road, Grandview Terrace and Sterling Hill Road. One property lost between fifteen and twenty trees and also suffered roof damage to its home. About 150 homes lost power. Power was fully restored by 3 p.m. EDT that afternoon.

Hail, Sussex

When
July 3, 2:50 AM EST
Where
Sussex County, Sparta
Measured
1 in hail
Reported by
Newspaper
Coordinates
41.030, -74.650

Quarter size hail also fell from the severe thunderstorm in Sparta Township.

Lightning, Somerset

When
July 3, 3:40 AM EST
Where
Somerset County, 1.74 mi E of Lamington
Property damage
$1,000
Crop damage
$1,000
Reported by
Newspaper
Coordinates
40.671, -74.687

Lightning struck and started a barn fire on Lamington Road in Bedminster Township. Seven fire companies responded to the fire and it took about forty minutes to extinguish. Much of the hay in the barn was destroyed.

Lightning, Middlesex

When
July 3, 3:55 AM EST
Where
Middlesex County, East Brunswick
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.450, -74.400

A lightning strike caused a communications failure that affected the police, fire and rescue services in East Brunswick Township. The municipal building also suffered some structural damage by the lightning strike.

Lightning, Middlesex

When
July 3, 4:00 AM EST
Where
Middlesex County, 1.44 mi SW of Menlo Park
Property damage
$1,000
Reported by
Newspaper
Coordinates
40.556, -74.351

A lightning strike knocked out a transformer on the roof of the JFK Medical Center. It also caused a small smoky fire in a pipe in the wall of the hospital. Sixteen patients were moved off the pediatrics specialty care unit until the blaze was extinguished.

Lightning, Atlantic

When
July 3, 7:15 AM EST
Where
Atlantic County, 0.77 mi SE of Margate City
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.321, -74.512

A lightning strike to Lucy the Elephant in Margate caused significant damage to the tourist attraction's electrical and climate control system. The computer printers, air conditioning controllers, lighting and fire alarm controllers all suffered electrical damage.

Lightning, Hunterdon

When
July 3, 4:05 PM EST
Where
Hunterdon County, 0.86 mi ENE of Mt Pleasant
Property damage
$5,000
Reported by
Newspaper
Coordinates
40.587, -75.036

A lightning strike and ensuing fire destroyed a shed and its contents in Alexandria Township. Lightning struck a branch of a tree and then traveled to the roof of the shed where it ignited the fire. It took two fire companies about twenty minutes to extinguish the blaze. A snow blower, go cart and tools within the shed were all destroyed.

Hail, Monmouth

When
July 3, 4:20 PM EST
Where
Monmouth County, 0.69 mi N of Smithburg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.230, -74.350

Quarter size hail fell in Manalapan Township.

Hail, Ocean

When
July 3, 4:45 PM EST
Where
Ocean County, 0.82 mi S of Van Hiseville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.108, -74.329

Hail up to the size of quarters fell from a severe thunderstorm in Jackson Township.

Thunderstorm Wind, Ocean

When
July 3, 4:51 PM EST
Where
Ocean County, 0.82 mi S of Van Hiseville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.108, -74.329

In addition to the large hail, the severe thunderstorm knocked down large tree limbs and wires within Jackson Township.

Lightning, Ocean

When
July 3, 5:00 PM EST
Where
Ocean County, 1.9 mi NNW of Manahawkin Arpt
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.727, -74.287

Lightning struck and started a roof fire in an unoccupied home on Fathom Avenue in the Ocean Acres section of Stafford Township. Four fire companies responded and confined the fire to the west side of the home's roof.

Thunderstorm Wind, Ocean

When
July 3, 5:08 PM EST
Where
Ocean County, 2.07 mi S of Ridgeway
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.000, -74.280

A severe thunderstorm tore down numerous large tree limbs and some wires in Manchester Township.

Lightning, Ocean

When
July 3, 5:10 PM EST
Where
Ocean County, Toms River
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.950, -74.200

Lightning struck four homes in Toms River Township, but caused little structural damage. The lighting caused about 2,000 JCP&L customers to lose power in ten municipalities within Ocean County.

Lightning, Atlantic

When
July 3, 7:00 PM EST
Where
Atlantic County, Hammonton
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
39.630, -74.820

A 54-year-old male was struck and killed by lightning while ducking under a tree during a thunderstorm to light a cigar in Hammonton. In 1963, the man's father was also struck and killed by lightning. A 38 year-old male cousin was seriously injured by the same lightning strike. The man felt a blast and remembered being thrown back a few feet before losing consciousness. He regained consciousness in the ambulance and was expected to recover.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Atlantic2011-07-0354MaleUnder TreeDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333697, 333700, 333701, 333706, 333710, 333715, 333725, 333717, 333751, 333753, 333754, 333733, 333755, 333728, 333694.